Jump to content

John_in_SF

Member
  • Content Count

    137
  • Joined

  • Last visited

1 Follower

About John_in_SF

  • Rank
    Junior Member

Profile Information

  • Location
    San Francisco, California
  • Interests
    Computers, science, piano, singing, country-western dancing, movies on my killer AV system

Recent Profile Visitors

412 profile views
  1. Same boat here. It's a vicious cycle. Lack of social contact makes you depressed, then you avoid people even more. The Incredible Shrinking Life results. The only thing that works for me is to bust through it. Go outside, walk around, and say "Hi" to friendly-looking people. Make small talk at the bus stop and checkout line. Treat it like an exercise and don't focus on how people react, but if they are friendly, keep it up. I started going to a Unitarian church a couple of months ago. It was hard walking in the door the first time but they had a friendly greeter and the regular members are really welcoming. I have a naturally sociable side that didn't take long to come out.
  2. "Don't worry about it" sounds like a gentler way of saying, "Mind your own business." Maybe he doesn't want your help at all. If you are supposed to be working together, this is a problem.
  3. I took Remeron once. Gave me intense dreams. The first morning after, I was so dizzy I couldn't work! I eventually came off it because I was gaining weight. Couldn't pass the convenience store without popping in for a candy bar.
  4. Tell your PCP that you think you might be suffering from depression. He or she will ask you diagnostic questions to find out if it really is the case. Or you might be given a questionnaire to fill out that provides a depression score. Then, if you are diagnosed with depression, ask about the options for medication. Simple as that. If your PCP is dismissive in any way or unwilling to ask about symptoms, then ask to see another doctor.
  5. I would look for another psychiatrist. You don't start taking an antidepressant because you might get insomnia. That's irresponsible medicine.
  6. Do you need to live nearby? Is there an LGBTQ support agency in your area? You should contact them right away to learn about other options and for more advice. If you are reasonably in fear for your physical safety, you simply cannot stay with those people.
  7. Do you have a sympathetic relative that you could move in with, perhaps in exchange for doing chores or some other work? Your family environment sounds toxic and it's got to be getting in the way of your progress.
  8. I feel good. Mid-evening is my best time of day. My problems haven't gone away, but they don't seem as threatening as usual and I have a feeling that it will all work out. This is probably why I don't have any trouble going to sleep. But I will wake up after three or four hours and start worrying. Then my sleep will be very patchy and I'll wake up two hours too soon with nasty depressive thoughts racing through my head. Then I will get up and feel dizzy and dejected until I have a cup of coffee. The antidepressant I started a few weeks ago is helping, but this is still my daily cycle.
  9. I read some interesting advice once about this topic. You go to a party (or some other social gathering) and the goal is to keep approaching people until you get rejected five times. You aren't allowed to do anything obnoxious on purpose. Just make small talk and be pleasant. You have to keep going until you reach the quota of rejections. The point of the exercise is to find out how people are really interacting with you and to show you that it's not as bleak as you think.
  10. Yes, absolutely. Invading your privacy, yelling and screaming, locking you in a room, giving you the cold shoulder, and tightly controlling your behavior without any regard for your feelings are all examples of emotional abuse. It sounds like you are over 18. Why are you living at home?
  11. I have the same problem. If I take the antidepressant all in the morning, I wake up too early with really bad depressive thinking. If I spread out the doses, I wake up a lot more at night from the stimulation, although I'm not so plagued with bad thoughts. I tried trazodone 25 mg one night and it put me out for six hours, which was an improvement. The next night, I upped it to 37 mg (3/4 tablet) and it hardly worked at all. So I don't know what's going on.
  12. I had headaches for about four days when I started duloxetine 20 mg. Then they went away. I'm at 40 mg BID now and the headache has not returned.
  13. 20 mg here . . . but I just started. Past experience suggests that I start with a small dose to minimize side effects.
  14. My experience has been that Wellbutrin does not work for me by itself. Oh yes, I get "sped up" and all that, but also it brings out my anger and doesn't help me enjoy life more. It does counterbalance the soporific effects of SSRIs for me. So that combo has worked.
×
×
  • Create New...